Jump to content

Photo

Weight loss with Spiro

spiro

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 CalypsoStorm

CalypsoStorm

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 0
About Me
  • Joined: 22-November 08

Posted 04 February 2009 - 03:27 PM

I have been on this medication for about 2 1/2 months now and I'm just taking 25mg a day even though I'm suppose to be taking 50mg and I've already lost about 6-7 pounds from it. I'm just curious as to how much weight other users have lost when they started this pill. smile.gif

#2 dizzer

dizzer

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 01-March 09

Posted 01 March 2009 - 11:34 PM

Can I ask how 25mg is working for you. I've been on 25 mgs for 2 weeks and have cleared up lots already - only have one zit left. I'm thinking of staying on this as I'm dehydrating badly.

Also is the weight loss just water loss or are you losing weight due to lack of hunger/nausea some other reason?

#3 CalypsoStorm

CalypsoStorm

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 0
About Me
  • Joined: 22-November 08

Posted 02 March 2009 - 10:39 AM

QUOTE (dizzer @ Mar 2 2009, 12:34 AM) <{POST_SNAPBACK}>
Can I ask how 25mg is working for you. I've been on 25 mgs for 2 weeks and have cleared up lots already - only have one zit left. I'm thinking of staying on this as I'm dehydrating badly.

Also is the weight loss just water loss or are you losing weight due to lack of hunger/nausea some other reason?

Wow! I posted this last month and after a week, I didn't think anyone was going to reply!

So far, the 25mg is working good for me. I do still have a couple of zits here and there but they tend to go away very quickly and I've noticed a big improvement in oil reduction. I've only been on these pills for three months now and I've read repeatedly that to really see the full results, it takes up to six months so I'm hoping that by then, my skin will be completely clear again!

After being on the 25mg for this amount of time I'm quite leery about going up to 50mg because I too tend to get dehydrated fairly quickly and I've noticed that my skin is also a lot more drier then before. I'm always putting moisturizer on my arms, face and legs as it is so I can't imagine what it would be like if I went up to 50mg. Do you have that problem too?

As for the weight loss, it's all just water loss because these pills don't make me nauseous and I still eat whatever I want. I have noticed though that I'm not as hungry as I was before I started the pills.

How about you? How are things going for you? smile.gif

#4 Wynne

Wynne

    Look into kitty's eyes....you're feeling polite and kind

  • Veteran Members
  • Posts & Likes
    Posts: 16,939
    Likes: 119
About Me
  • Joined: 15-April 07

Posted 02 March 2009 - 10:54 AM

You should be drinking more water while on spiro as it is a diuretic and is used for blood pressure control by that diuretic effect.

If you notice dry skin, you are dehydrated already and must drink more water. Applying moisturizer alone isn't going to fix the problem.

Most people in developed countries are dehydrated anyway. Our thirst reflex is impaired. If you're losing appetite, not feeling so hungry, that CAN be one sign of dehydration. You might simply be slightly dehydrated and it won't show up in labs but do increase your fluid intake.

#5 greeneyes44

greeneyes44

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 229
    Likes: 0
About Me
  • Joined: 11-December 08

Posted 02 March 2009 - 11:20 AM

Hi Calypso - I have been on spiro for 2.5 month (50mg a day) and sound similar to you. My skin has cleared substantially but I still get the occassional pimple. I notice they are different though, the cysts dont get as red or inflammed and go away a lot faster than before spiro.

I too have lost 5-6 pounds but I still eat whatever I want. I've also experienced the dry skin but I am drinking a ton of water and do not feel dehydrated. I noticed my skin was less oily within the first week of spiro.

I'm like you in that I don't want to bump up to 75mg to get the perfect skin. I would rather play it safe and wait the 4-6 months to see if things continue to improve. If they do I would like to wean myself back down to 25mg for a maintenance regimen. Some people on the boards are up to 200mg a day and are doing fine. Personally I think I would be afraid to take that much. I'd rather live with the occasional breakout..for me things are much improved at 50mg.

#6 I'mHeather

I'mHeather

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 287
    Gallery Images: 2
    Likes: 0
About Me
  • Joined: 12-June 07

Posted 02 March 2009 - 03:22 PM

Ya know, I didn't realize that some weightloss could happen with Spiro but I too noticed in small drop in weight. Not much, but some is better than none. haha. But...I am also working out and eat pretty good so with all that together, I am doing pretty good.
I too was scared to go up but 100mg but I haven't had any issues with it. I will stay on this for a few more months and see how it goes than probably go down to 50mg for maintenance as well. Plus I hate taking meds twice per day as I am forgettful so once is better for me. smile.gif

Remember to drink your water! smile.gif


#7 sophiena1143

sophiena1143

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 722
    Gallery Images: 10
    Likes: 1
About Me
  • Joined: 20-April 08

Achievements

     

Posted 02 March 2009 - 04:38 PM

hmm i think i lost a few pounds during my course..

#8 dizzer

dizzer

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 01-March 09

Posted 02 March 2009 - 05:54 PM

At 25mgs for 2 weeks, my skin is rough to the touch and much drier. My eyes get puffy and dark circled. I've given up salt and doubled my water intake and am seeing how this goes. I was supposed to go up to 50mgs today but have decided to put this decision off and wait and see. I would prefer to stay at the lowest effective dose for me, so im happy to start off low . I'm happy with the results on my pimples so far, so am in no hurry to increase. I think that I might lose weight too (hopefully) as whenever i get the urge to put something in my mouth i reach for the water bottle smile.gif

#9 CalypsoStorm

CalypsoStorm

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 0
About Me
  • Joined: 22-November 08

Posted 03 March 2009 - 10:34 AM

It's good to know that others have noticed a slight drop in weight from these pills. I knew that losing a pound or two of water weight was fine but I wasn't sure if the amount that I had lost was okay or not. I have to go see my endocrinologist next month for a six month check up so I'll be asking a lot of questions then.

As for my dry skin, it really all started back when I was taking Diane 35 which was seven years ago and I would say that it's maybe a tad dryer now that I'm on spiro but it's nothing compared to those whose have dealt with dry skin all of their lives. Not only that but it's barely dry during the spring and summer months. It only gets really dry during the winter. If I had to up the amount of water in hopes that my dry skin would go away, I would have to drink well over a gallon of water a day and there is such thing as too much water especially if your urine is always clear because of too much water intake. If it's clear every now and then I know that's fine but if it's like that all of hte time then I know it's not good. That's what my urine was like the first month when I was on these pills because I was always told that I have to start drinking more water and it turns out that I was drinking too much.

I know that most people would be up to their full dosage by now but much like the other people who have posted in my thread, I too want to take it more slowly and if the 25mg ends up working well for me then why take more then is needed? Not only that but I'm a lot like I'mHeather and if I have to take medication twice a day, I often forget. lol

Thanks for the responses, everyone! I feel a lot better now. biggrin.gif